CSN Login
Members Online: 5

Questin for Cindysuetoyou

sadinholland
Posts: 236
Joined: Apr 2011

Hello Cindy,

I have a question for you and I hope you don't mind me asking.....Was David taking temodar this whole time since his surgery? My husband stopped his in September and December will be his first MRI since not taking it and I have been so worried that the temodar was what was helping to keep the tumor away and now that he's no longer taking it, there may be signs of the tumor coming back. I have read so many different views about the chemo, some of the drs seem to think you shouldn't stay on it too long, some think it's ok. My husband's said it wouldn't be good to stay on it longer than a year because it could damage his bone marrow. We really didn't know what to do but we listened to his doc and he stopped it. He hates it anyway but I feel if it keeps the tumor at bay, it's worth it.

Thanks!!!

RAllen

cindysuetoyou's picture
cindysuetoyou
Posts: 508
Joined: Dec 2009

I don't mind your asking at all! That's one of the biggest benefits of this site---being able to ask and learn from each other.

David didn't take Temodar in May or June. He skipped May because he didn't want to be sick when he went to see a stomach doctor, and he skipped June so his mind would be clear and he could focus on his finals. He asked his doctor if it would be okay if he skipped and his doctor said yes. David had a recurrence in July. I hate telling you this because I know it will strike fear in your heart, and I don't want it to do that to you. Our doctor and the doctors at NIH both told us that it was very highly unlikely that skipping Temodar caused the recurrence. They both said he had enough Temodar accumulated in his system to prevent a tumor and that he probably would have had a recurrence even if he didn't skip it those two months. I will always wonder.

Our NO said he'd keep David on Temodar for 7 years if he could tolerate it for that long.. But once David had a recurrence, there's no point in taking Temodar any more. Duke University said that there's no proof that long term use of Temodar is beneficial. Our dr said that Temodar is still too new to be sure about the benefits and risks of long term use.

We have a friend who has AA3 and Duke took our friend off Temodar after he'd taken it for one year. It's been over a year since he took Temodar, and his MRIs are all stable. He just had one last week.

I think the bottom line is that there's no one answer or treatment that will work exactly the same for everyone. What treatment works for one may not work for another. Our doctors at NIH say that if they knew for sure what treatment worked, everyone would be getting it.

My thoughts and prayers are with you. I know how hard those MRIs are. I dread them....

Btw, David is on day seven of feeling okay. Not great--still has headaches and some nausea, but NOTHING like the way it was before he had that seizure. I am so grateful that he's had these better days. He's even thinking about getting a little dog for company, which we all think is a GREAT idea! We are seeing a seizure specialist tomorrow. I'll go up early and we'll grab a Starbucks before his appt and then get dinner afterwards. I'm looking forward to spending some time with David....not in ER or the hospital.

I'll be thinking of you and your husband, and praying for a good MRI.

Love and blessings,
Cindy

sadinholland
Posts: 236
Joined: Apr 2011

Thank yo so much for the information Cindy. My husband's doctor wouldn't let him skip any months while he was taking his chemo. He barely allowed him to go over 5 days without taking it. As far as striking fear in my heart, you're not doing that. It's there all the time anyway. I want to know, I need to know. I do realize everybody is different but I want to try to educate myself as much as possible. I appreciate any information.Thanks for the encouraging words about your friend at Duke as well.

It's good hearing David has had seven days so far feeling ok.I'm praying there are many more to follow. I too think a dog would be nice for him. Maybe the dog will help occupy his mind a little. Hang in there Cindy! We are here for you in spirit! Say that Serenity prayer!!! And know that we here on this site are always praying for David and your family.

alutiiqmom's picture
alutiiqmom
Posts: 256
Joined: Jun 2011

Hi Cindy:

Thanks for sharing your knowledge on Temodar. My daughter has AA3 and she is on the Temodar for one year along with Irinetecan and Avastin infusion. Sometimes her blood counts and platelets are too low and she cannot do her infusion. She really wants to stop the Temodar and we have two different opinions from the oncologists. The NO wanted her to stop the Temodar to improve her quality of life, but our Alaska oncologist wants her to keep taking it so the tumor will not come back. We are so afraid of it coming back, we want her to stay the course. We have had two good MRIs so we are afraid to change anything.
Our daughter got a puppy this summer. He is a lab. He keep her wonderful company and she loves caring for him. I think emotionally she really improved after getting her dog. He is very affectionate to her also.
I hope that things continue to improve for David. I wish you all the best. God Bless and take care.
Edna

Girl2010
Posts: 26
Joined: Jan 2011

My brother has AA3...we already have a dog but its great seeing how protective she is. :) she lays with him too...dogs are great for reasons like this! My brother never skipped any months, and even ended up receiving a strong chemo cocktail and (his is inoperable) none of it worked for him. His tumor was rapidly growing... still is. He is no longer being treated. He now has hospice at the house... and is rarely awake. He was diagnosed just a year ago. Crazy how differently these tumors affect different people isnt it...

cindysuetoyou's picture
cindysuetoyou
Posts: 508
Joined: Dec 2009

Oh... I have been thinking of you and wondering how you and your brother and your family were doing. I can't imagine the pain and anguish you are all going through. It's so wrong that someone as young as your brother, with so much of life ahead of him, is going through this. I am still praying for you...that somehow, you and your family can find a measure of strength for these days. My heart aches for you--I know how much you love your brother.....I don't have the right words to say but I hate that you and your family is facing this nightmare....

Love and blessings,
Cindy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network